Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 19, 2017, 6:28 PM MDT for Cheyenne County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2017, 6:28 PM MDT (00:28 UTC)
- Expired
- Jul 19, 2017, 7:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 135 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3997 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603 WWUS85 KCYS 200028 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 628 PM MDT WED JUL 19 2017 NEZ021-055-200115- Cheyenne NE-Morrill NE- 628 PM MDT WED JUL 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE AND SOUTHWESTERN MORRILL COUNTIES UNTIL 715 PM MDT... At 627 PM MDT, Doppler radar was tracking a strong thunderstorm near Potter, or 17 miles northwest of Sidney, moving northeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Potter. This includes Interstate 80 in Nebraska between mile markers 39 and 47. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4117 10330 4127 10337 4145 10313 4122 10290 TIME...MOT...LOC 0027Z 236DEG 12KT 4126 10326 $$ Trudel
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 19, 5:15 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 19, 5:15 PM MDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 515 PM MDT Wed Jul 19 2017 .SHORT TERM...(This evening through Friday) Issued at 306 PM MDT Wed Jul 19 2017 It is quite the scorcher out there today with many locations in the 90s and even 100s. Increasing cloud cover should help to curb additional heating. Already, a few showers and thunderstorms have developed out west and across our northern counties, and anticipate this trend to continue through the evening. The main cold front looks to be hung up along our northern counties, while a prefrontal trough/dryline has moved east across the southeast Wyoming counties. Winds in the wake of this trough have become more of a north/northeast direction likely a result of some terrain forcing as well. This should aide enhancement of current convective development through the evening. Although llvls are quite dry across southeast Wyoming, plentiful moisture aloft should help produce light to moderate rain from this activity and not solely virga. Warm temps aloft still may curtail thunderstorm intensity, but enough forcing and moisture should redevelop at least garden variety t- storms through the late afternoon and evening. The cold front looks to push south and weaken overnight, but still may initiate a few showers through the early morning hours. East-southeasterly return flow in the wake of the front looks to advect higher llvl moisture across our plains, with a patchy stratus deck likely to develop tonight. Temperatures for tomorrow will also be a bit cooler, but readings will still be hot. Forecast soundings illustrate a moderately unstable environment with a weak cap in place, so would imagine convection will develop over the higher terrain by mid afternoon, and shift east across the forecast area through the evening. Midlevel/upper level flow is not strong by any means, but bulk shear values around 30 kts could contribute to the development of a strong storm or two with small hail and gusty winds. Moderate rainfall is a good bet as well from this activity, but with dry antecedent conditions, flooding potential will remain localized. Another front moving through the forecast area on Friday will focus convection more over western and southern locations. .LONG TERM...(Friday night through Tuesday) Issued at 306 PM MDT Wed Jul 19 2017 A drier airmass will push into the region by late Friday into Saturday as the midlvl ridge shifts westward into Utah and northwesterly flow aloft ensues. The best coverage of storms on Saturday aftn will likely be south into Colorado. The ridge axis should be overhead on Sunday with convection limited by the subsidence aloft. Tstm chances may be on the increase by early next week as the ridge continues to move eastward and midlvl flow becomes more southwesterly, transporting monsoonal moisture into the region. Winds will be rather light through the extended period with mostly seasonal temps. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 515 PM MDT Wed Jul 19 2017 VFR conditions overall through the period. Scattered showers and thunderstorms will be over parts of southeast WY and the southern Panhandle through the evening. Gusty winds and brief heavy rain will be the main threat with these storms with brief MVFR vsbys. && .FIRE WEATHER... Issued at 306 PM MDT Wed Jul 19 2017 Hot and dry conditions today are in place today across the district, with occasional breezy west-northwest in shower and thunderstorm activity. Humidities will be on the rise with a general increase in moisture. Daily chances for showers/thunderstorms will persist over the next few days, especially over the higher elevations of southeast Wyo. Main concerns with this activity will be lightning as well as gusty and erratic outflow winds. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RJM LONG TERM...ZF AVIATION...RE FIRE WEATHER...RJM
Hazardous weather outlook, Jul 19, 4:34 AM MDT, 13 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 434 AM MDT Wed Jul 19 2017 NEZ002-003-019>021-054-055-095-096-201045- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 434 AM MDT Wed Jul 19 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are a possibility this afternoon and evening across the western Nebraska Panhandle. While severe storms are generally not expected today, a few storms could produce stronger wind gusts to around 50 mph. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thunderstorms will increase in coverage across the region on Thursday as moisture levels increase and an upper level disturbance moves through. While widespread heavy rains are not expected Thursday, a few persistent slower moving storms could produce localized rises in small creeks. Fewer thunderstorms are expected over the weekend, with an increase in daily thunderstorm activity possible for early next week. The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ101>119-201045- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 434 AM MDT Wed Jul 19 2017 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are a possibility this afternoon and evening across southeastern Wyoming. The thunderstorms will develop over the mountains in the early afternoon hours where they will be a bit more numerous, eventually developing out into the lower elevations through the course of the mid to late afternoon. While severe storms are generally not expected today, a few storms could produce stronger wind gusts to around 50 mph. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thunderstorms will increase in coverage across the region on Thursday as moisture levels increase and an upper level disturbance moves through. While widespread heavy rains are not expected Thursday, a few persistent slower moving storms could produce localized rises in small creeks. Fewer thunderstorms are expected over the weekend, with an increase in daily thunderstorm activity possible for early next week. The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 19, 5:59 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
559 PM MDT WED JUL 19 2017
NEZ021-055-200045-
Cheyenne NE-Morrill NE-
559 PM MDT WED JUL 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE AND
SOUTHEASTERN MORRILL COUNTIES UNTIL 645 PM MDT...
At 559 PM MDT, Doppler radar was tracking a strong thunderstorm near
Dalton, or 22 miles north of Sidney, moving northeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dalton and Broadwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4129 10274 4142 10305 4189 10273 4187 10268
4176 10267 4174 10264 4143 10264
TIME...MOT...LOC 2359Z 209DEG 28KT 4145 10287
TrudelSpecial weather statement, Jul 19, 6:19 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
619 PM MDT WED JUL 19 2017
NEZ021-055-200100-
Cheyenne NE-Morrill NE-
619 PM MDT WED JUL 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE AND
SOUTHEASTERN MORRILL COUNTIES UNTIL 700 PM MDT...
At 619 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gurley, or 13 miles north of Sidney, moving northeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Gurley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4120 10295 4135 10305 4157 10269 4148 10263
4140 10263 4139 10261 4127 10261
TIME...MOT...LOC 0019Z 231DEG 12KT 4133 10292
TrudelSpecial weather statement, Jul 19, 6:28 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 628 PM MDT WED JUL 19 2017 NEZ021-055-200115- Cheyenne NE-Morrill NE- 628 PM MDT WED JUL 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE AND SOUTHWESTERN MORRILL COUNTIES UNTIL 715 PM MDT... At 627 PM MDT, Doppler radar was tracking a strong thunderstorm near Potter, or 17 miles northwest of Sidney, moving northeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Potter. This includes Interstate 80 in Nebraska between mile markers 39 and 47. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4117 10330 4127 10337 4145 10313 4122 10290 TIME...MOT...LOC 0027Z 236DEG 12KT 4126 10326 Trudel
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:41 PM MDT | Areal Flood Advisory | CYS | Goshen | 2 hr |
| Jul 20, 5:34 PM MDT | Special Weather Statement | CYS | Goshen | 41 min |
| Jul 19, 6:19 PM MDT | Special Weather Statement | CYS | Cheyenne | 41 min |
| Jul 19, 6:41 PM MDT | Areal Flood Advisory | CYS | Cheyenne | 2 hr |
| Jul 19, 7:17 PM MDT | Special Weather Statement | CYS | Cheyenne | 43 min |
| Jul 19, 7:31 PM MDT | Flash Flood Warning | CYS | Cheyenne | 3 hr |
| Jul 19, 8:50 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 40 min |
| Jul 19, 10:05 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 40 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.